MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint that the solex catheter (lot# 184662) was unable to flush was not confirmed during functional testing of the returned catheter.No issues or discrepancies were found.No device malfunction was observed during the testing.All the lumens were flushed without resistance and the catheter functioned as intended.Visual inspection of the returned catheter was performed.There were no kinks or physical damage observed on the catheter.Observed blood had accumulated and dried up on the catheter's serpentine balloon and in luered tubings.A functional pressure leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.The returned catheter was connected to a known good start-up kit (suk) and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak or damage was found.The red pinwheel was rotating as normal and the flow of saline was observed during testing, the catheter performed as intended.In addition, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were observed.The balloons did not leak during inflation and deflation.During further functional testing, the returned catheter was connected to a known good suk and ran on the thermogard console system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.The balloons were properly warming during the warming mode and cooling during the cooling mode.No leak, no damage was found on the catheter, and the catheter performed as intended.The suk red pinwheel and the pump roller were rotating as normal and the flow of saline was observed during testing, the catheter performed as intended.
 
Event or Problem Description
A patient underwent ivtm therapy for fever management.The solex 7 catheter (lot # 184662) was smoothly inserted into the patient's right internal jugular vein.The following day, the customer observed the pinwheel of the start-up kit (suk) (lot# unknown) not spinning.The in and out luers of the suk were disconnected from the catheter and re-connected together for testing purposes; however, there was no suk pinwheel rotation noted.The user was unable to flush the in and out luiers of the solex 7 catheter with the syringe.The patient's head was repositioned, and the user was able to flush the line with a significant effort.All infusion ports of the solex 7 catheter were flushed way easier than in and out luiers.The customer was advised to remove the catheter.The solex catheter was removed, and the new solex catheter was placed at the same site.The ivtm treatment was continued with no issues.No adverse event was reported.Per the reporter, the patient's treatment is ongoing with no issues or concerns reported.Per the nurse practitioner, the patient had been awake, alert, and moving before the issue occurred.She believes the observed issues were related to the patient's positioning and movement.

Brand Name
ZOLL IVTM SOLEX 7 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key18253258
Report Number3010617000-2023-01017
Device Sequence Number12423168
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number184662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Initial Report FDA Received Date12/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown